Alert archive / Florida / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 46, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 2, 2023, 3:53 PM EDT for Glades County, Florida. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2023, 3:53 PM EDT (19:53 UTC)
- Expired
- Jun 2, 2023, 4:18 PM EDT
- In force
- 25 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Glades County, FL
The radar
The Melbourne radar (KMLB), 132 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.9 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1435 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 741 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
214
WUUS52 KMFL 021953
SVRMFL
FLC043-022030-
/O.NEW.KMFL.SV.W.0046.230602T1953Z-230602T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
353 PM EDT Fri Jun 2 2023
The National Weather Service in Miami has issued a
* Severe Thunderstorm Warning for...
Central Glades County in southern Florida...
* Until 430 PM EDT.
* At 353 PM EDT, a severe thunderstorm was located near Lakeport,
moving west at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Lakeport and Brighton Seminole Reservation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2711 8104 2696 8098 2695 8100 2692 8100
2681 8116 2703 8126
TIME...MOT...LOC 1953Z 068DEG 13KT 2701 8108
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
NC1 follow-up statement
431
WWUS52 KMFL 022018
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
418 PM EDT Fri Jun 2 2023
FLC043-022028-
/O.CAN.KMFL.SV.W.0046.000000T0000Z-230602T2030Z/
Glades FL-
418 PM EDT Fri Jun 2 2023
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GLADES COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However heavy rain is
still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Miami. You can also share your report with NWS Miami on
Facebook and Twitter.
LAT...LON 2711 8104 2696 8098 2695 8100 2692 8100
2681 8116 2703 8126
TIME...MOT...LOC 2017Z 068DEG 13KT 2630 8168
$$
NCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:22 PM EDT, 31 minutes earlier.
Area forecast discussion, Jun 2, 3:22 PM EDT, 31 minutes before
Area Forecast Discussion
National Weather Service Miami FL
322 PM EDT Fri Jun 2 2023
.SHORT TERM...
(Rest of today through Saturday)
Issued at 249 PM EDT Fri Jun 2 2023
A complex weather pattern continues for South Florida today,
situated in between a weak tropical cyclone and a subtropical jet-
streak. Tropical Depression 2 remains weak and sheared as it slowly
meanders southward well to the west of South Florida. However ample
tropical moisture associated with the system remains situated over
our area yet again today. The 12z MFL Upper Air Sounding from
earlier this morning shows a precipitable water value of 1.88 inches
with a fairly deep layer of tropical moisture from the surface up to
500mb. With such a saturated atmospheric column overhead, heavy
rainfall and localized flooding remains a concern with thunderstorm
activity today. Additional rainfall of 1-2 inches is possible across
most of the area today with a few localized spots of higher amounts.
Dewpoints are already in the low to mid 70s with very light winds
across our area, extending the streak of muggy and humid mornings.
Similar to the last several days, there will be the potential for a
few strong to marginally severe storms this afternoon with the
greatest focus/potential along boundary collisions where ascent is
maximized. 500mb temperatures have trended a little colder (-9C) as
the upper level trough continues it's gradual crawl eastward across
our area. Mid level lapse rates have become a little more steep in
response with the freezing level slightly lower than the last
several days. Regardless, the primary threat today will once again
be some strong wind gusts with the most robust storms. Still cannot
rule out small hail and perhaps a funnel cloud.
The primary hazard once again during the short term period will be
the potential of heavy rainfall that could result in localized/minor
street flooding. A Flood Watch remains in effect for Miami-Dade,
Broward, Palm Beach, Hendry, and Glades counties through midnight
tonight. Current forecasted values through this evening indicate
widespread rainfall totals of 1-2 inches possible across most of
South Florida with higher localized amounts. With saturated soils
already in place across portions of the region, the concern remains
for urban flooding, especially in low-lying areas with poor
drainage. With ample moisture transport across the region and
synoptic support aloft, convection across the area will have
efficient rain processes that could result in several inches of
rainfall over a short duration. The Weather Prediction Center has
placed all of the area in a marginal risk for excessive rainfall for
today due to the aforementioned potential of heavy rainfall
resulting in flooding concerns.
The soggy weather will continue into Saturday as Tropical Depression
2 continues southward. Associated moisture with the system will
remain situated across the region with precipitable water values
remaining in the 1.8 to 2.0 inch category. Heavy rainfall and
resultant localized/urban flooding remain the threat once again.
Given the colder values aloft and wind profile, the potential for a
few strong to severe storms remains with us tomorrow afternoon.
Strong to severe wind gusts remain the primary hazard outside of
hydro concerns. High temperatures are currently forecast to reach
the middle to upper 80s once again on Saturday.
&&
.LONG TERM...
(Saturday night through next Thursday)
Issued at 249 PM EDT Fri Jun 2 2023
Models continue to depict abundant moisture advection across SoFlo
as the remnants of Arlene drift through the area. The moisture field
associated with it will continue to linger across the peninsula on
Sunday and Monday, feeding convection each afternoon. By early next
week, the remnants of the storm should be moving into the western
Atlantic and allow for a gradual return to drier conditions for
Tuesday and into mid week.
Main concerns are the potential for localized flooding and strong
thunderstorms. There could be repeated rounds of heavy rain, which
could exacerbate flooding in areas already saturated with earlier
rains, especially Sunday afternoon. Monday seems as the first
transitional day, with mainly squattered coverage expected in the
afternoon. By Tuesday, guidance suggests drier air entraining from
the north, which brings PWATs down to around 1.2 inches. Thus, any
convection that forms should be limited to sea breeze and outflow
interactions during the afternoon hours.
Despite the persisting cloud coverage, high temperatures should
remain mid to upper 80s through Monday, and into the low 90s
by mid week.
&&
.AVIATION...
(18Z TAFS)
Issued at 249 PM EDT Fri Jun 2 2023
Conditions may deteoriate ahead of a Tropical Depression TWO over
the eastern Gulf of Mexico, as SCT/NMRS TSRA may develop near the
terminals this afternoon. This may result in intermittent bouts
of sub-VFR impacts. The greatest likelihood for impacts will be
between roughly 18-23Z, and short-fused TEMPO groups may be
necessary. Winds become light/vrb overnight, then ESE at 5-10 kt
around 17Z along the east coast tomorrow and WSW 5-10 kt for
western locations including APF.
&&
.MARINE...
Issued at 249 PM EDT Fri Jun 2 2023
Generally benign marine conditions through the weekend outside of
showers and thunderstorms. Mariners should monitor the evolution of
forecast in case increasing winds and/or seas materialize due to
either Tropical Depression Two or any other areas of low pressure
that could form in the region.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 74 86 74 86 / 40 80 70 90
West Kendall 71 88 71 88 / 40 80 60 90
Opa-Locka 73 87 72 87 / 40 80 70 90
Homestead 71 86 71 86 / 40 80 70 90
Fort Lauderdale 73 84 73 85 / 40 80 70 90
N Ft Lauderdale 74 85 74 86 / 40 80 70 90
Pembroke Pines 73 87 72 87 / 40 80 70 90
West Palm Beach 72 86 71 86 / 60 80 70 90
Boca Raton 73 87 72 87 / 50 80 70 90
Naples 73 89 73 89 / 60 80 60 80
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Saturday evening for FLZ063-066>068-071>074-
168-172>174.
AM...None.
GM...None.
&&
SHORT TERM/MARINE...SMH
LONG TERM...17
AVIATION...SRBHazardous weather outlook, Jun 2, 9:14 AM EDT, 6 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Miami FL 914 AM EDT Fri Jun 2 2023 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 031315- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach County-Metro Palm Beach County- Coastal Collier County-Inland Collier County-Inland Broward County- Metro Broward County-Inland Miami-Dade County- Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County- Coastal Broward County-Coastal Miami Dade County-Far South Miami- Dade County- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 914 AM EDT Fri Jun 2 2023 This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Florida, southern Florida, southwest Florida and Gulf of Mexico. ...Heavy Rainfall and Localized Flooding Possible... ...Scattered to Numerous Thunderstorms Today... .DAY ONE...Today and tonight. Thunderstorms: Scattered showers and thunderstorms are expected today, peaking during the afternoon and early evening hours. A few strong storms are possible, with gusty winds and frequent lightning the main threats. A few strong to severe thunderstorms are possible with strong wind gusts being the main hazard. Given the messy nature of boundary collisions, a funnel cloud or brief tornado cannot be ruled out. Excessive Rainfall: Some of the storms today could produce heavy rainfall, resulting in chances for localized street flooding across the east coast metro areas. Waterspouts: A few waterspouts are possible today across the local waters. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Scattered to numerous showers and storms remain possible through the weekend. Periods of heavy rain will be possible and could lead to localized flooding concerns, especially across the east coast metro areas. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report high wind, hail, and flooding to the National Weather Service forecast office in Miami while following all local, state, and CDC guidelines.
In the hours before
Local storm report, Jun 2, 3:13 PM EDT, 40 minutes before
Preliminary Local Storm Report
National Weather Service Miami FL
313 PM EDT Fri Jun 2 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM Tstm Wnd Gst 2 W Lauderhill 26.15N 80.24W
06/02/2023 M46 MPH Broward FL Mesonet
Mesonet station 1532W City Of Sunrise Fire
Station 39.
&&
NCSpecial weather statement, Jun 2, 3:17 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Miami FL
317 PM EDT Fri Jun 2 2023
FLZ067-068-071-072-168-172-021945-
Inland Broward County FL-Coastal Broward County FL-
Coastal Palm Beach County FL-Metro Broward County FL-
Inland Palm Beach County FL-Metro Palm Beach County FL-
317 PM EDT Fri Jun 2 2023
...A strong thunderstorm will impact portions of northern Broward and
southeastern Palm Beach Counties through 345 PM EDT...
At 317 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Mission Bay, or near Boca Raton, moving
north at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Coral Springs, Pompano Beach, Boca Raton, Deerfield Beach, Delray
Beach, Tamarac, Margate, Lighthouse Point, Coconut Creek, North
Lauderdale, Parkland, Loxahatchee NWR, Mission Bay, Boca Pointe, Boca
Del Mar, Hamptons At Boca Raton, Whisper Walk, Godfrey Road, Kings
Point and Dunes Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2625 8009 2620 8034 2633 8041 2648 8044
2656 8013 2640 8010
TIME...MOT...LOC 1917Z 174DEG 20KT 2637 8021
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
NCLocal storm report, Jun 2, 3:24 PM EDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service Miami FL
324 PM EDT Fri Jun 2 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM High Sust Winds 1 W Sunrise 26.17N 80.29W
06/02/2023 M61 MPH Broward FL Mesonet
A thunderstorm produced a wind gust of 61
MPH at Mesonet station 1343W (WEATHERSTEM).
&&
CWCLocal storm report, Jun 2, 3:28 PM EDT, 25 minutes before
Preliminary Local Storm Report
National Weather Service Miami FL
328 PM EDT Fri Jun 2 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM Tstm Wnd Gst 1 W Sunrise 26.17N 80.29W
06/02/2023 M61 MPH Broward FL Mesonet
A thunderstorm produced a wind gust of 61
mph at Mesonet station 1343W (WEATHERSTEM).
&&
CWCLocal storm report, Jun 2, 3:30 PM EDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service Miami FL
330 PM EDT Fri Jun 2 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 PM Hail 2 SE Sunrise 26.15N 80.26W
06/02/2023 E0.50 inch Broward FL Public
Pea size to half inch size hail reported
near University drive and Sunrise Blvd.
&&
ARSpecial weather statement, Jun 2, 3:49 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Miami FL
349 PM EDT Fri Jun 2 2023
FLZ063-022015-
Glades FL-
349 PM EDT Fri Jun 2 2023
...A strong thunderstorm will impact portions of central Glades
County through 415 PM EDT...
At 349 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Lakeport, moving west at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lakeport and Brighton Seminole Reservation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2711 8105 2696 8096 2695 8100 2691 8100
2682 8116 2704 8127 2705 8125
TIME...MOT...LOC 1949Z 068DEG 14KT 2700 8107
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
NCThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 12:10 PM EDT | Special Marine Warning | MFL | 8 min | |
| Jun 2, 12:15 PM EDT | Special Weather Statement | MFL | Monroe | 30 min |
| Jun 2, 12:39 PM EDT | Special Weather Statement | MFL | Collier | 36 min |
| Jun 2, 12:49 PM EDT | Special Weather Statement | MFL | Monroe | 26 min |
| Jun 2, 12:54 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 17 min |
| Jun 2, 1:06 PM EDT | Special Weather Statement | MFL | Monroe | 24 min |
| Jun 2, 1:15 PM EDT | Special Weather Statement | MFL | Miami-Dade | 45 min |
| Jun 2, 1:24 PM EDT | Special Weather Statement | MFL | Miami-Dade | 36 min |
| Jun 2, 1:39 PM EDT | Special Weather Statement | MFL | Monroe | 36 min |
| Jun 2, 1:45 PM EDT | Special Weather Statement | MFL | Miami-Dade | 30 min |
| Jun 2, 1:47 PM EDT | Special Weather Statement | MFL | Palm Beach | 28 min |
| Jun 2, 1:54 PM EDT | Special Weather Statement | MFL | Collier | 36 min |
| Jun 2, 2:14 PM EDT | Special Weather Statement | MFL | Miami-Dade | 31 min |
| Jun 2, 2:23 PM EDT | Special Weather Statement | MFL | Broward | 37 min |
| Jun 2, 2:29 PM EDT | Special Weather Statement | MFL | Collier | 31 min |
| Jun 2, 2:51 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 24 min |
| Jun 2, 3:02 PM EDT | Areal Flood Advisory | MFL | Broward | 118 min |
| Jun 2, 3:03 PM EDT | Special Weather Statement | MFL | Hendry | 57 min |
| Jun 2, 3:06 PM EDT | Special Weather Statement | MFL | Broward | 24 min |
| Jun 2, 3:17 PM EDT | Special Weather Statement | MFL | Broward | 28 min |
| Jun 2, 3:26 PM EDT | Special Marine Warning | MFL | 64 min | |
| Jun 2, 3:47 PM EDT | Areal Flood Advisory | MFL | Broward, Palm Beach | 118 min |
| Jun 2, 3:49 PM EDT | Special Weather Statement | MFL | Glades | 26 min |
| Jun 2, 4:00 PM EDT | Special Weather Statement | MFL | Collier | 30 min |
| Jun 2, 4:13 PM EDT | Areal Flood Advisory | MFL | Collier | 2 hr |
| Jun 2, 4:37 PM EDT | Special Weather Statement | MFL | Glades | 23 min |
| Jun 2, 5:47 PM EDT | Special Weather Statement | MFL | Monroe | 28 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.